MAUDE Adverse Event Report: ANIKA MONOVISC; SODIUM HYALURONATE FOR INTRA ARTICULATE INJECTION, PRODUCT CODE: MOZ

ANIKA MONOVISC; SODIUM HYALURONATE FOR INTRA ARTICULATE INJECTION, PRODUCT CODE: MOZ
Catalog Number 690016
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Arthritis (1723)
Date of Event 07/24/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This case is still under investigation.A supplemental report will be submitted upon receipt of new and relevant information or upon completion of the investigation by the manufacturing plant.
 
Event or Problem Description
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report does not reflect a conclusion by anika or its employees that the report constitutes an admission that the device, anika, or its employees, caused or contributed to a potential patient event documented in this report.On 12sep2025 the following was reported to anika via medwatch report number (mw5174192) event: "patient received injection on (b)(6) 2025 to right knee.Patient reported unable to put weight on right knee on (b)(6) 2025.Primary osteoarthritis of right knee.It was indicated that monovisc was used for the procedure.The device is not available for evaluation.There was no malfunction reported.The current status of the patient is unknown.It is unknown if the patient received unplanned medical intervention.
 
Additional Manufacturer Narrative
This case is still under investigation.A supplemental report will be submitted upon receipt of new and relevant information or upon completion of the investigation by the manufacturing plant.Supplemental report a review of the batch record for monovisc pn 690016 lot number 0000012142.Udi (b)(4).Manufacture date: 13 feb 2025.Expiration date 13 feb 2028.The lot was manufactured and released to applicable procedures and specifications.A three-year retrospective review of the ncrs for this product was performed.There were no nonconformances documented that were related to the reported event.The ifu was reviewed: warnings, temperature storage, handling precautions, and general device-specific information are sufficiently documented in the ifu.A three-year retrospective review of retention inventory inspection reports beginning with the most recent lot closest to the manufacturing date of this product to the complaint lot was performed.There were no nonconformances documented in the report that were related to the reported event.A review of the recent stability study report for monovisc was performed.There were no non-conformances documented.The conclusion for the product stated that the product has met all required specifications.The data in the report shows that the stability profiles of the annual lots are consistent and indicates that the process is stable.A clinical assessment review of the event concluded that there is a temporal association between the reported incident and use of anika product due to the inability to weight bear on right knee s/p ia monovisc injection.There was insufficient information available to determine root cause.This case will be monitored and trended for future analysis.
 
Event or Problem Description
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report does not reflect a conclusion by anika or its employees that the report constitutes an admission that the device, anika, or its employees, caused or contributed to a potential patient event documented in this report.On 12sep2025 the following was reported to anika via medwatch report number (mw5174192) event: "patient received injection on (redacted)2025 to right knee.Patient reported unable to put weight on right knee on (redacted)2025.Primary osteoarthritis of right knee.It was indicated that monovisc was used for the procedure.The device is not available for evaluation.There was no malfunction reported.The current status of the patient is unknown.It is unknown if the patient received unplanned medical intervention.

Brand Name
MONOVISC
Common Device Name
SODIUM HYALURONATE FOR INTRA ARTICULATE INJECTION, PRODUCT CODE: MOZ
Manufacturer (Section D)
ANIKA
32 wiggins avenue
bedford MA 01730
Manufacturer (Section G)
ANIKA
32 wiggins avenue
bedford MA 01730
Manufacturer Contact
lee perloff
32 wiggins avenue
bedford, MA 01730
MDR Report Key23247202
Report Number3007093114-2025-00013
Device Sequence Number21374483
Product Code MOZ
UDI-Device Identifier00817337000104
UDI-Public00817337000104
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 03/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number690016
Device Lot Number0000012142
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2025
Supplement Date Received by Manufacturer09/12/2025
Initial Report FDA Received Date10/08/2025
Supplement Report FDA Received Date03/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age58 YR
Patient SexUnknown
Patient Weight80 KG
Patient EthnicityNon Hispanic
Patient RaceWhite